MAUDE Adverse Event Report: COOK INC ULTRATHANE CAREY-ALZATE-COONS DOUBLE LUMEN GASTROJEJUNOSTOMY CATHETER; KNT TUBES, GASTROINTESTINAL

COOK INC ULTRATHANE CAREY-ALZATE-COONS DOUBLE LUMEN GASTROJEJUNOSTOMY CATHETER; KNT TUBES, GASTROINTESTINAL
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Company medical device sales representative reported that a ultrathane carey-alzate-coons double lumen gastrojejunostomy catheter was being used for demonstration and teaching purposes.The device malecot was opened and closed approximately six (6) cycles after which the suture wing disconnected from the malecot.This rendered the device unusable.There was no patient contact, and accordingly no adverse patient consequences.The device is available for evaluation however it was not received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, functional testing and visual inspection of the returned device was conducted during the investigation.One ultrathane carey-alzate-coons double lumen gastrojejunostomy catheter was returned in an open and used condition.No biomatter was present.No visible damage or bends were observed.The malecot was in partially open position.Suture wing was pushed forward to be just in front of the black marker band and malecot stayed in fully open position on its own.The malecot would not close fully when the suture wing was pulled back.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows one nonconforming event which could contribute to this failure mode.The non-conforming device was scrapped.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Investigation - evaluation a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, functional testing and visual inspection of the returned device was conducted during the investigation.One ultrathane carey-alzate-coons double lumen gastrojejunostomy catheter was returned in an open and used condition.No biomatter was present.No visible damage or bends were observed.The malecot was in partially open position.Suture wing was pushed forward to be just in front of the black marker band and malecot stayed in fully open position on its own.The malecot would not close fully when the suture wing was pulled back.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows one nonconforming event which could contribute to this failure mode.The non-conforming device was scrapped.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.

Brand Name
ULTRATHANE CAREY-ALZATE-COONS DOUBLE LUMEN GASTROJEJUNOSTOMY CATHETER
Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6521697
Report Number1820334-2017-00774
Device Sequence Number14891
Product Code KNT
UDI-Device Identifier00827002270473
UDI-Public(01)00827002270473(17)200120(10)7609259
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberN/A
Device Catalogue NumberULT16.5D-NT-80-P-2S-GJS
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/30/2017
Supplement Date Received by Manufacturer06/12/2017
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date07/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1